Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 22, 1999, 8:59 PM CDT for Henderson County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1999, 8:59 PM CDT (01:59 UTC)
- Expired
- Apr 22, 1999, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KMLI 230203 RRA TORMLI ILC071-230230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 859 PM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... EASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 0900... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES NORTHWEST OF STRONGHURST... MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MEDIA AT 910 PM BIGGSVILLE AT 920 PM GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR LRE &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:10 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Apr 22, 2:10 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 210 PM CDT THU APR 22 1999 LTST SFC ANALYS SHOWS LOW PRES OVR SRN IA WITH QUASI-STATIONARY BOUNDARY MEANDERING ACRS ERN KS/NRN MO/ERN IA/WCTRL IL. 12Z UA ANALYS SHOWS H500 LOW OVR IDAHO WITH 70+KT JET ROTATING ARND BASE OF TROF AND INTO PLAINS. 60-80M HGT FALLS NOTED S OF THE LOW WITH 130KT H300 JET STILL DROPPING DOWN BACKSIDE OF TROF WHICH WUD SUPPORT FURTHER DIGGING. SHORTWV ACRS KS COMBINED WITH STG DIVERGENCE IN LEFT EXIT REGION OF H500 JET PUNCHING INTO PLAINS HELPG TO IGNITE TSTMS OVR KS WHICH ARE NOW MOVG THRU NWRN MO. FCST PROBS INCLUDE POPS/POTENTIAL FOR SVR WX/FLOODING. PIECES APPEARS TO BE COMING TOGETHER FOR SVR WX ACRS PTNS OF ERN IA/NWRN IL. H500 JET/MID LVL SHORTWV ARE FCST TO LIFT ACRS AREA AND INTERSECT FNTL BNDRY THIS EVE. FAVORABLE SHEAR PROFILE EXISTS ALG AND S OF BNDRY TO SUPPORT ISOLD SUPERCELLS AND TORNADOES/WIND DAMAGE WITH THIS AREA GENERALLY ALG AND S OF I-80. STG SFC HEATG ONGOING ALG AND S OF BNDRY WITH TEMPS WELL INTO 70S KBRL 79 DEG). THIS WL HELP DESTABILIZE ATMOS FURTHER LEADING TO INTENSIFICATION OF TSTM ACTVTY AS IT MOVES OUT OF MO INTO SRN IA/WCTRL IL. 12Z AVN/NGM APPEAR TO BE VERIFYING BETTER WITH SYNOPTIC SCALE FEATURES AT 18Z THAN ETA SO WL FOLLOW ACCORDINGLY. LUKS AS THO WERE LUKG AT A 6HR OR SO PD OF VERY HVY RAINFALL MAINLY FM 00Z-06Z. OVRNGT RAINS DUMPED 1 TO 1.5 INCHES OVR NRN PTNS OF CWA WITH AMTS ROUGHLY AN INCH OR LESS FURTHER S. 6 HRLY FFG VALUES ARE RUNNING CLOSE TO 1.5 TO 2 INCHES. EXPCT TO SEE WIDESPREAD 1 TO 1.5 INCHES OF RAIN ACRS CWA WITH HIGHER AMOUNTS IN EXCESS OF 3 INCHES PSBL. WL CONT WITH FLOOD WATCH FOR TNGT. AGAIN FEEL HEAVY RAIN THREAT WL BE MAINLY THIS EVE BUT EFFECTS ON AREA RVRS WL LAST LONG INTO WEEKEND. FLASH FLOODG ALSO A THREAT THO WITH FAIRLY QUICK STORM MOTION THIS SHUD DIMINISH POTL FOR A LOT OF PROBS. SHORTWV AND ASSOCD LIFT WL SCOOT N OF AREA OVRNGT WHEREBY POPS/HVY RAIN THREAT WL DIMINISH. WL HANG ON WITH LOW POPS FRI MORNG BEFORE DRYING THINGS OUT AS COOL CANADIAN HIGH PRES BUILDS SWD. CANADIAN HIGH WL SHIFT FNTL BNDRY AND RAIN CHCS WELL TO OUR S OVR WEEKEND. WUD THINK COOL GIVEN STRENGTH OF HIGH THO EXPCT TO SEE A RETURN OF SUNSHINE WHICH SHUD OFFSET COOLG SOME. END RESULT WL BE DRY WX WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS OVR WEEKEND. ...3 TO 5 DAY... MEDIUM RANGE MDLS ALL AGREE ON SOME WEAKENING OF WRN US UPR LOW OVR UPCOMING WEEKEND BEFORE EJECTG IT NEWD INTO PLAINS ON MONDAY AS UPSTREAM KICKER DROPS INTO PAC NW. TIMING DIFFS AMONG MDLS. LTST NOGAPS NOW IN LINE WITH FASTER MRF WHICH BRINGS SYS INTO AREA LATE MONDAY/TUESDAY. PRVS FCST HAS MONDAY DRY SO WL INTRODUCE CHC POPS AND CONT INTO TUESDAY. .DVN... IL...FLOOD WATCH TONIGHT NORTHWEST AND WEST CENTRAL. IA...FLOOD WATCH TONIGHT EAST CENTRAL AND SOUTHEAST. 05
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:11 PM CDT | Tornado Warning | DVN | Warren | 34 min |
| Apr 22, 9:44 PM CDT | Tornado Warning | DVN | Warren | 16 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.